MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 12/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "usefulness of the clip-and-snare method using the pre-looping technique for endoscopic submucosal dissection of gastric neoplasia: a randomized controlled trial".This multicenter, randomized controlled trial aimed to assess the efficacy of clip-and-snare method using the pre-looping technique (csm-plt) in gastric endoscopic submucosal dissection (esd).A total of 378 patients were finally included in the per-protocol analysis.The mean procedure times were 69.7 and 58.0 min for the conventional esd and csm-plt groups, indicating that the procedure was significantly shorter in the csm-plt group (p=0.009).The r0 resection rate tended to be higher in the csm plt group than in the conventional esd group (p=0.09).The mean procedure time was significantly shorter in the novice (p=0.04), tumor size =20 mm (p=0.02), and it knife (p=0.045) groups.The mean preparation time for csm-plt was 2.3 min.Csm-plt method shortened the esd procedure time.Moreover, csm-plt is safe, does not increase complication rates, and is associated with better r0 resection rates than conventional esd.Type of adverse events/number of patients.Perforation - 5.Delayed bleeding - 17.This literature article requires 10 reports.The related patient identifiers are as follows: 1.(b)(6) /d-201-11804.2.(b)(6) /kd-611l.3.(b)(6) /kd-650l.4.(b)(6) /kd-620lr.5.(b)(6) /kd-1l-1.6.(b)(6) /kd-630l.7.(b)(6) /fd-410lr.8.(b)(6) /sd-221u-25.9.(b)(6) /hx-610-090.10.(b)(6) /gif-q260j.This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
The literature article is attached for additional information.The device history record was unable to be reviewed for this device since no product malfunction was reported.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely the reported event is an accident, or a complication associated with a surgical procedure using the subject device.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16917915
Report Number9614641-2023-00652
Device Sequence Number12495237
Product Code KNS
UDI-Device Identifier04953170265761
UDI-Public04953170265761
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Initial Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown